Alert archive / Wyoming / Red Flag Warnings in 2006

Red Flag Warning 9, NWS Riverton, WY

August 22, 20066 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 22, 2006, 1:52 PM MDT for 6 counties in Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2006, 1:52 PM MDT (19:52 UTC)
Expired
Aug 22, 2006, 7:37 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3045 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 221952
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
152 PM MDT TUE AUG 22 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT...

.INCREASING WESTERLY FLOW WILL PRODUCE GUSTY WIND THROUGH EARLY
EVENING. THE WIND AND WARM TEMPERATURES WILL CAUSE LOW RELATIVE
HUMIDITY.

WYZ288-414>416-230300-
/O.NEW.KRIW.FW.W.0009.060822T1952Z-060823T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF-
152 PM MDT TUE AUG 22 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING HOURS.
RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE COMMON.
ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY EVENING.
LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD WILL BE
GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KRIW 222014
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT TUE AUG 22 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT...

.INCREASING WESTERLY FLOW WILL PRODUCE GUSTY WIND THROUGH EARLY
EVENING. THE WIND AND WARM TEMPERATURES WILL CAUSE LOW RELATIVE
HUMIDITY.

WYZ286-230300-
/O.EXA.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
214 PM MDT TUE AUG 22 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS
TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING
HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE
COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY
EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD
WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-414>416-230300-
/O.CON.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF-
214 PM MDT TUE AUG 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS
TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING
HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE
COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY
EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD
WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 222121
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
321 PM MDT TUE AUG 22 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT...

.THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH
AND RELATIVE HUMIDITIES UNDER 15 PERCENT WILL KEEP RED FLAG
CONDITIONS OVER MUCH OF THE WESTERN MOUNTAINS THROUGH EARLY
EVENING. ON WEDNESDAY...AN APPROACHING COLD FRONT WILL INCREASE
THE THREAT OF RED FLAG CONDITIONS TO THE ENTIRE DISTRICT WEDNESDAY
AFTERNOON AND EVENING AS INCREASING WINDS COMBINE WITH HOT 
TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT. A FIRE
WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 9 PM WEDNESDAY FOR OUR
ENTIRE DISTRICT.

WYZ286-288-414>416-230300-
/O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
/O.CON.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF-
321 PM MDT TUE AUG 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. 

GUSTY WEST-SOUTHWEST WIND OF 15 TO 25 MPH WITH OCCASIONAL GUSTS
TO BETWEEN 30 AND 35 MPH WILL OCCUR THROUGH THE EARLY EVENING
HOURS. RELATIVE HUMIDITY READINGS OF 10 TO 15 PERCENT WILL BE
COMMON. ALSO...ISOLATED SHOWERS WILL PREVAIL INTO THE EARLY
EVENING. LITTLE RAINFALL IS EXPECTED. RATHER...THE MAIN HAZARD
WILL BE GUSTY AND ERRATIC OUTFLOW WIND OF 40 TO 45 MPH.

IN ADDITION...IT APPEARS AS A COLD FRONT APPROACHES THE AREA
ON WEDNESDAY...THE THREAT OF RED FLAG CONDITIONS WILL ONCE AGAIN
RETURN IN THE AFTERNOON HOURS. SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY
OVER THE RIDGES AND EXPOSED LOCATIONS. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES UNDER 15 PERCENT TO CREATE POTENTIALLY
CRITICAL FIRE CONDITIONS ONCE AGAIN. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ274-281-230300-
/O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
SHERIDAN COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM-
321 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE 
TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES
IN THE MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ275-282-230300-
/O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
NORTH BIG HORN BASIN / WORLAND BLM-
SOUTH BIG HORN BASIN / WORLAND BLM-
321 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE 
TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES
IN THE MID TO UPPER 90S TO CREATE POTENTIALLY DANGEROUS FIRE
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ140-276>280-283-285-287-289-230300-
/O.NEW.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS-
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
321 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE 
TO 15 TO 25 MPH WITH GUSTS OVER 30 MPH. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE
80S TO MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TEAM RIVERTON
000 
WWUS85 KRIW 230137
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
737 PM MDT TUE AUG 22 2006

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN WEDNESDAY...

.AN APPROACHING COLD FRONT WILL INCREASE THE THREAT OF RED FLAG
CONDITIONS TO THE ENTIRE DISTRICT WEDNESDAY AFTERNOON AND EVENING
AS INCREASING WINDS COMBINE WITH HOT TEMPERATURES AND MINIMUM
RELATIVE HUMIDITIES UNDER 15 PERCENT. A FIRE WEATHER WATCH HAS
BEEN ISSUED FROM NOON TO 9 PM WEDNESDAY FOR OUR ENTIRE DISTRICT.

WYZ286-288-414>416-231100-
/O.CAN.KRIW.FW.W.0009.000000T0000Z-060823T0300Z/
/O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF-
737 PM MDT TUE AUG 22 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

WINDS HAVE SUBSIDED EARLY THIS EVENING AND RELATIVE HUMIDITIES ARE
EXPECTED TO CONTINUE TO RECOVER AS TEMPERATURES FALL WITH SUNSET.

ON WEDNESDAY...IT APPEARS AS A COLD FRONT APPROACHES THE AREA...THE
THREAT OF RED FLAG CONDITIONS WILL ONCE AGAIN RETURN IN THE
AFTERNOON HOURS. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO
30 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY OVER THE RIDGES AND
EXPOSED LOCATIONS. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES UNDER 15 PERCENT TO CREATE POTENTIALLY CRITICAL FIRE
CONDITIONS ONCE AGAIN.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ274-281-231100-
/O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
SHERIDAN COUNTY / CASPER BLM-JOHNSON COUNTY / CASPER BLM-
737 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND
TEMPERATURES IN THE MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ275-282-231100-
/O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
NORTH BIG HORN BASIN / WORLAND BLM-
SOUTH BIG HORN BASIN / WORLAND BLM-
737 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 10 TO 20 MPH WITH FREQUENT GUSTS OVER 25 MPH. THESE WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND
TEMPERATURES IN THE MID TO UPPER 90S TO CREATE POTENTIALLY
DANGEROUS FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WYZ140-276>280-283-285-287-289-231100-
/O.CON.KRIW.FW.A.0009.060823T1800Z-060824T0300Z/
YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS-
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
OWL CREEK MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
737 PM MDT TUE AUG 22 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

AN APPROACHING COLD FRONT LATE WEDNESDAY WILL INCREASE THE THREAT
OF DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 15 TO 25 MPH WITH GUSTS OVER 30 MPH. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES UNDER 15 PERCENT AND TEMPERATURES IN THE
80S TO MID 90S TO CREATE POTENTIALLY DANGEROUS FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:47 AM MDT, 11 hours 5 minutes earlier.

Area forecast discussion, Aug 22, 2:47 AM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MDT TUE AUG 22 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
JUST A FEW CLOUDS MOVING ACROSS THE FORECAST AREA THIS MORNING
AS HIGH PRESSURE STARTS TO DOMINATE THE WEATHER OVER THE COWBOY
STATE. MODELS CONTINUE WITH A DRY TREND OVER THE AREA THIS AFTERNOON
AND EVENING. STILL SEE ISOLATED ACTIVITY POSSIBLE ACROSS THE
NORTHERN AND EXTREME SOUTHERN ZONES AS SOUTHWEST FLOW INCREASES
OVER THE STATE. WILL BE BREEZY OVER THE WIND PRONE AREAS THIS
AFTERNOON. THIS WILL INCREASE THE FIRE DANGER OVER THESE AREAS. AT
THIS TIME CURRENT GUIDANCE STILL IN AGREEMENT WITH ITS LAST RUN OF
KEEPING WINDS JUST BELOW WARNING CRITERIA TODAY. RH VALUES WILL STILL
BE LOW AND SOME AREAS MAY GET ISOLATED WARNING CRITERIA...SO
NEXT SHIFT WILL NEED TO WATCH THIS AS THE DAY UNFOLDS. TEMPERATURES
TO BE THE WARMEST OF THE WEEK AS 700MB AT 16C OVER OUR FORECAST AREA.
THIS TRANSLATES TO MID TO UPPER 90S EAST OF THE DIVIDE AND MID TO
UPPER 80S ACROSS THE LOWEST ELEVATIONS IN THE WEST. TROUGH OF LOW
PRESSURE THAT IS NOW OVER THE PACIFIC NORTHWEST WILL HEAD EAST
WEDNESDAY WHICH WILL INCREASE SOUTHWEST FLOW AGAIN FOR ANOTHER ROUND
OF BREEZY CONDITIONS OVER THE WIND PRONE AREAS. WILL NOT ISSUE WATCH
FOR THIS AS WIND SPEEDS STILL JUST BELOW WARNING VALUES. DURING THE
EVENING TROUGH WORKS ITS WAY EAST AND BRINGS A FRONT ACROSS THE
NORTHERN ZONES. THIS TO KEEP ISOLATED CONVECTION OVER THE AREA DURING
THIS PERIOD AND CONTINUE IT INTO THURSDAY. FRONT TO COOL THINGS DOWN
A FEW DEGREES WEDNESDAY AND THURSDAY WITH MUCH COOLER HIGHS OVER THE
STATE BY FRIDAY.

.LONG TERM...FRIDAY THROUGH TUESDAY
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD. A VIGOROUS SHORTWAVE WILL BE ON OUR DOORSTEP AT THE
BEGINNING OF THE EXTENDED PERIOD. THIS SHORTWAVE WILL DIVE SOUTHEAST
DRAGGING A STRONG COLD FRONT THROUGH THE CWFA DURING THE DAY ON
FRIDAY. EXPECT LATE MORNING HIGH TEMPERATURES WITH GENERAL COOLING
FROM NORTH TO SOUTH DURING THE AFTERNOON HOURS IN COLD AIR ADVECTION
BEHIND THE FRONT. MODELS CONTINUE TO HANG ON TO A SLIGHTLY DRIER AIR
MASS PREFRONTAL...WITH BETTER DEWPOINTS BEHIND FRONT. NONETHELESS
ANTICIPATE AT LEAST ISOLATED CONVECTION FRIDAY AFTERNOON AND EVENING
WITH THE FROPA. AREAS EAST OF THE CONTINENTAL DIVIDE WILL HAVE THE
BEST CHANCE OF PRECIPITATION FROM THIS SYSTEM. DRIER AIR WILL BE IN
PLACE ACROSS WESTERN ZONES TO PREVENT SIGNIFICANT CONVECTIVE
INITIATION. NORTHWEST FLOW TAKES OVER BEHIND THE DEPARTING
SHORTWAVE...USHERING IN COOLER AIR THROUGHOUT THE LAYER. TEMPERATURES
ON SATURDAY WILL BE VERY PLEASANT...WITH UPPER 70S TO LOWS 80S
ANTICIPATED. NORTHWEST FLOW WILL MAINTAIN ACROSS THE CWFA THROUGH
MONDAY...WITH THE UPPER RIDGE CONFINED TO THE SOUTHWEST OF THE
STATE. OTHER THAN SOME MONSOONAL MOISTURE WORKING NORTH TOWARDS THE
UINTA MOUNTAINS...DO NOT EXPECT ANY SIGNIFICANT PRECIP CHANCES
THROUGH TUESDAY. TEMPERATURES WILL REBOUND BACK INTO THE MID 80S
SUNDAY THROUGH THURSDAY.

&&

RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HRD
LONG TERM...HAHN
Hazardous weather outlook, Aug 22, 1:48 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
148 PM MDT TUE AUG 22 2006

WYZ001>020-022>030-231100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
148 PM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
ISOLATED GUSTY THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS.
WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR ANY SHOWERS OR THUNDERSTORMS.
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MOST OF THE
WESTERN MOUNTAINS THROUGH 9 PM THIS EVENING. THE COMBINATION OF
SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 40 MPH
COMBINED WITH RELATIVE HUMIDITIES UNDER 15 PERCENT WILL CREATE
EXTREME FIRE CONDITIONS. IN ADDITION...ISOLATED THUNDERSTORMS WILL
PRODUCE OCCASIONAL DRY LIGHTNING. THOSE WITH FIRE WEATHER CONCERNS
SHOULD BE EXTREMELY CAUTIOUS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS CONTINUES WEDNESDAY AND THURSDAY
ACROSS THE NORTHERN PART OF THE STATE. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS. ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE ACROSS
AREAS MAINLY EAST OF THE CONTINENTAL DIVIDE ON FRIDAY...PRODUCING
SIMILAR THREATS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS WESTERN AND CENTRAL WYOMING ARE ASKED TO REPORT WIND
GUSTS IN EXCESS OF 40 MPH TODAY.  THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:21 PM MDTFire Weather WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 7 more18 hr

Nearby

Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.